Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

April 21, 2012Dillon County, South Carolina

NWS Wilmington, NC issued this special weather statement at Apr 21, 2012, 2:39 PM EDT for Dillon County, South Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2012, 2:39 PM EDT (18:39 UTC)
Expired
Apr 21, 2012, 3:30 PM EDT
In force
51 min
Issued by
NWS Wilmington, NC

County Dillon County, SC

The radar

The Wilmington radar (KLTX), 92 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WWUS82 KILM 211839
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
239 PM EDT SAT APR 21 2012

NCZ087-SCZ024-033-211930-
DILLON-MARION-ROBESON-
239 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARION...DILLON AND ROBESON
COUNTIES THROUGH 330 PM EDT...

AT 239 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ZION...OR ABOUT OVER MULLINS...MOVING NORTH AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE BARNESVILLE...ELROD...FAIRMONT...
FLOYDALE...FORK...HAMER...KEMPER...LAKE VIEW...PURVIS...ROWLAND...
SMITHBORO AND SOUTH OF THE BORDER.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3469 7934 3452 7889 3418 7930 3420 7939
TIME...MOT...LOC 1839Z 202DEG 31KT 3425 7931

$$

III

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Apr 21, 1:05 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 21, 1:05 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
105 PM EDT SAT APR 21 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY WHILE AN AREA
OF DEEPENING LOW PRESSURE DEVELOPS OVER THE NORTHERN GULF OF MEXICO.
THIS INTENSIFYING LOW WILL MOVE UP THE SOUTHEAST ATLANTIC COAST FROM
TONIGHT THROUGH SUNDAY. IN THE WAKE OF THIS EXITING LOW...CANADIAN
HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH THE MIDDLE OF NEXT
WEEK...BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 105 PM SATURDAY...FORECAST WAS UPDATED EARLIER TO ADDRESS
CONVECTION OVER SOUTHERN ZONES. WV IMAGERY HAS SHOWN CONSIDERABLE
MOISTENING TREND. HOWEVER...CONVECTION FAILURE HAS BEEN NOTED IN
KLTX OVER NRN ZONES ALONG SEA BREEZE AND FOR THE MOST PART ALONG THE
I-95 CORRIDOR. THESE LOCATIONS STILL HAVE DRY ENOUGH MID LEVEL AIR
TO PRECLUDE ALL BUT VERY ISOLATED WEATHER. SRN ZONES HAVE SHOWN SOME
VIGOR AND LIKELY PUT DOWN SMALL HAIL AND GUSTY WINDS...ADDRESSED VIA
SPECIAL WEATHER STATEMENTS. NEW FCST SHOWS THEM MOVING NORTHWARD
INTO HORRY CTY...LARGELY STAYING AWAY FROM THE COAST. NOT SOLD ON
THEM CROSSING THE STATE LINE AS THEY ENCOUNTER INCREASINGLY DRY MID
LEVELS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 330 AM SATURDAY...THE SHORT TERM PERIOD WILL BE HIGHLIGHTED BY
THE MAJOR AMPLIFICATION OF THE UPPER TROF ACROSS THE EASTERN 1/3RD
OF THE U.S. AT THE BEGINNING OF THIS PERIOD...SFC LOW WILL TRACK
FROM THE GULF OF MEXICO AND REORGANIZE OFF THE SE U.S. COAST.
MODELS INDICATE THE MAJOR INTENSIFICATION PHASE WILL OCCUR JUST
AFTER ITS PASSAGE EAST OF THE CAROLINAS SUNDAY AFTERNOON THROUGH
MONDAY MORNING AT WHICH TIME IT WILL HAVE REACHED NEW JERSEY. THE
PCPN WILL COME IN 2 WAVES...THE HEAVIEST RAINFALL WILL OCCUR DURING
ITS APPROACH FROM THE SOUTH WITH BOTH ATLANTIC AND GULF MOISTURE
AIDING THE PROGGED HEAVY RAINFALL. THE SECOND WAVE WILL BE THE
WRAP-AROUND MOISTURE MAINLY SUNDAY NIGHT AS THE SFC LOW DEPARTS TO
THE NNE. HPC INDICATES FROM 0.5 TO 2 INCH RAIN AMOUNTS FROM THIS
EVENT BEFORE ALL IS SAID AND DONE. THE HEAVIEST RAINFALL TO OCCUR
PRIMARILY AHEAD OF THE LOW...AND MAINLY ALONG THE IMMEDIATE COAST.
THE SFC LOW WILL TEAM UP WITH THE DYNAMICS ASSOCIATED WITH ITS UPPER
LOW AND THE UPPER S/W TROF FROM THE NW. BOTH COULD PROVIDE
ADDITIONAL LIFT AND INSTABILITY FOR ISOLATED AND STRONG CONVECTION
DURING SUNDAY. BY MONDAY...THE SFC LOW WILL HAVE BEEN CAPTURED BY
THE UPPER LOW AS WELL AS THE S/W TROF FROM THE WEST...AND THUS
AIDING A WELL AMPLIFIED AND NEARLY FULL LATITUDE TROF ACROSS THE
EAST COAST. THE SFC LOW WILL HAVE DEEPENED BELOW 990MB WITH AN
EXTENSIVE AND TIGHTENED SFC PRESSURE FIELD ACROSS THE CAROLINAS LATE
SUNDAY NIGHT THROUGH MONDAY. CAA WILL BE IN FULL FORCE BY MONDAY
WITH A DRYING TREND ACROSS THE FA. 8H TEMPS PROGGED TO DIP BELOW 0
CELSIUS BY MONDAY NIGHT WITH 540 THICKNESS LINE DROPPING ACROSS THE
ENTIRE ILM CWA. AT THE SFC...THIS SPELLS A RATHER DEEP COOL/COLD AIR
MASS AND COULD SEE WIDESPREAD 30S FOR MIN TEMPS MONDAY
NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 AM SATURDAY...AFTER A COLD START MONDAY NIGHT/TUESDAY
MORNING...LOOK FOR A SLOW DE-AMPLIFICATION OF THE UPPER TROF ALONG
THE EAST COAST THROUGH WEDNESDAY. THE CENTER OF THE SFC HIGH WILL
PARK ITSELF ACROSS THE GULF OF MEXICO AND FLORIDA...RESULTING WITH A
DRYING OUT PERIOD UNDER WEST TO NORTHWEST FLOW. THE OVERALL UPPER
LEVEL PATTERN WILL HAVE A PERSISTENT UPPER TROF ACROSS THE EAST
COAST WITH VARYING DEGREES OF AMPLIFICATION. THIS PLACES THE ILM
CWA WITHIN A BELOW NORMAL TEMP REGIME...WITH ONLY BRIEF WARMUP
AHEAD OF THE NEXT COLD FRONTAL PASSAGE. IN THIS CASE...THE NEXT
POTENTIAL UPPER S/W AND COLD FRONTAL PASSAGE WILL BE THU NIGHT INTO
FRI. COULD SEE A BRIEF WARM-UP LATE WEDNESDAY AND THU BEFORE THE
NEXT CFP WHICH WILL BE MUCH DRIER DUE TO THE LACK OF TAPPING OF ANY
MOISTURE SOURCE.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 18Z...WITH AN APPROACHING COLD FRONT AND UPPER LEVEL SYSTEM
THERE WILL BE INCREASING CHANCES OF CONVECTION AND REDUCED FLIGHT
CONDITIONS THIS TAF VALID PERIOD. THROUGH THE AFTERNOON THE GREATEST
CHANCE OF TEMPO FLIGHT REDUCTIONS TO MVFR/IFR SHOULD BE ASSOCIATED
WITH SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE SEA BREEZE
BOUNDARY NEAR MYR/CRE. BY EVENING PREDOMINATE FLIGHT REDUCTIONS TO
MVFR...WITH TEMPO PERIODS OF IFR...WILL BECOME LIKELY AT ALL
TERMINALS AS SHOWERS AND THUNDERSTORMS BECOME WIDESPREAD.

AFTER MIDNIGHT PREDOMINATE IFR WILL BECOME LIKELY AT ALL TERMINALS.
THE MAJORITY OF THE PRECIPITATION AND THUNDERSTORM POTENTIAL WILL
SHIFT TO THE COASTAL TERMINALS AS A SURFACE LOW MOVES NORTHEAST
ALONG THE COAST. THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT
TERMINALS AROUND 08Z AND THE COASTAL TERMINALS AFTER SUNRISE. IFR
WILL LIKELY CONTINUE THROUGH THE END OF THE TAF VALID PERIOD.

EXTENDED OUTLOOK...NUMEROUS SHOWERS/THUNDERSTORMS/IFR SUNDAY MORNING
IMPROVING TO MVFR/VFR IN THE EVENING. VFR MONDAY THROUGH THURSDAY
WITH ISOLATED SHOWERS ON MONDAY AND THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SATURDAY...STILL THE RELATIVE CALM BEFORE THE
REMAINDER OF THE ACTIVE WEEKEND. NO CHANGES FROM PREVIOUS THINKING.

AS OF 330 AM SATURDAY...ALTHOUGH MUCH OF TODAY WILL REMAIN QUITE
MANAGEABLE ACROSS THE WATERS...ADVISORIES HAVE BEEN HOISTED FOR
INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT TONIGHT
AND SUBSEQUENT NW WINDS BEHIND THE FRONT. IT APPEARS THE SURFACE LOW
ITSELF WILL TRACK RIGHT ALONG THE COAST FROM CHS AT 5AM SUNDAY TO
NEAR CAPE FEAR JUST AFTER SUNRISE. THIS WILL BRING CHANGEABLE WINDS
INTO SUNDAY...BUT FOR THE NEAR TERM PERIOD INCREASING SOUTH WINDS
WILL BE THE PREVAILING TREND. A FEW TSTMS ARE POSSIBLE ON THE
WATERS...ESPECIALLY TONIGHT. WEAK E SWELL WILL CO-MINGLE WITH
INCREASING SHORTER PERIOD S WAVES THROUGH TONIGHT.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 330 AM SATURDAY...DEFINITELY NOT THE BEST OF CONDITIONS FOR
MARINERS DURING THIS SHORT TERM PERIOD. THE MAIN EMPHASIS WILL BE
THE INTENSIFICATION AND PASSAGE OF AN AREA OF LOW PRESSURE THROUGH
SUNDAY NIGHT. THE TIGHTENED SFC PG WILL RESULT IN SCA STRENGTH WINDS
LATE SATURDAY NIGHT ALL THE WAY THROUGH MONDAY. WITH THE ADDITION OF
COLD AIR ADVECTION SUNDAY NIGHT INTO MONDAY ACROSS SSTS IN THE 60S
TO LOW 70S...A PERIOD OF GALE FORCE WINDS ESPECIALLY IN GUSTS IS
LIKELY. HAVE EXTENDED THE SCA THROUGH 9 AM MONDAY FOR THE SC
WATERS...AND THROUGH 9 PM MONDAY FOR THE NC WATERS. ALTHOUGH MODEL
MOS GUIDANCE ACROSS PORTIONS OF THE ILM WATERS ONLY PAINT A BRIEF
PERIOD OF GALES...WOULD LIKE ADDITIONAL CONFIRMING MODELS AND TRENDS
TO ILLUSTRATE WINDS REACHING GALES FOR AN EXTENDED PERIOD OF TIME.
FOR NOW...WILL GO WITH A STRONGLY WORDED SCA WITH SEAS PEEKING LATE
SUNDAY INTO SUNDAY NIGHT PRIOR TO THE STRONG OFFSHORE WINDS.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 330 AM SATURDAY...FOR TUE THROUGH WED...THE CENTER OF HIGH
PRESSURE WILL PARK ITSELF ACROSS THE NE GULF OF MEXICO AND EXTEND TO
OFF THE EASTERN COAST OF FLORIDA. THIS WILL RESULT WITH A CONTINUED
ACTIVE WIND FIELD...WITH W TO NW WINDS RUNNING AT 15 KT...OR AT
15-20 KT SPEEDS. THIS WILL PRODUCE A SUBSIDING SEAS TREND...WITH THE
EXCEPTION ACROSS LITTLE RIVER INLET TO CAPE FEAR WHERE WINDS WILL BE
NEARLY PARALLEL TO THE COAST. THIS WILL ENABLE SHORT PERIOD SEAS TO
BUILD AT OF JUST BELOW SCEC LEVELS WITHIN THESE WATERS. LOOK FOR
SSTS CURRENTLY IN THE 60S TO LOWER 70S TO DROP BACK DOWN WITHIN THE
60S THRU OUT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.

NC...NONE.

MARINE...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 9 AM EDT MONDAY
FOR AMZ254-256.

SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 9 PM EDT MONDAY FOR
AMZ250-252.

&&

NEAR TERM...MBB/MJC
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...MRR
Hazardous weather outlook, Apr 21, 11:10 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1110 AM EDT SAT APR 21 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-221515-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
1110 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS SUNDAY COULD BRING STRONG AND GUSTY WINDS TO THE
AREA.

LOW TEMPERATURES EARLY TUESDAY MORNING COULD DIP INTO THE 30S
AWAY FROM THE COAST...WITH FROST POSSIBLE. WE ARE WELL INTO THE
GROWING SEASON AND MANY PLANTS COULD BE DAMAGED IF FROST OCCURS.

LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS MONDAY AND TUESDAY
WILL POSE AN ELEVATED WILDFIRE RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-221515-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1110 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 9 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SEAS WILL REACH SMALL CRAFT ADVISORY THRESHOLDS SUNDAY INTO MONDAY.
THUNDERSTORMS COULD ALSO BRING GUSTY WINDS OVER THE WATERS LATE
TONIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-221515-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1110 AM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 9 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY.

STRONG WINDS AND LARGE SEAS COULD REACH SMALL CRAFT ADVISORY
THRESHOLDS SUNDAY. THUNDERSTORMS COULD ALSO BRING GUSTY WINDS
DURING THE SAME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 21, 12:52 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1252 PM EDT SAT APR 21 2012

SCZ039-055-211715-
INLAND GEORGETOWN-WILLIAMSBURG-
1252 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 115 PM EDT...

AT 1249 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
HIGHWAY 51 BETWEEN GEORGETOWN AND RHEMS...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...OATLAND...RHEMS AND
YAUHANNAH.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3353 7950 3376 7945 3365 7913 3363 7913
      3346 7937
TIME...MOT...LOC 1649Z 210DEG 21KT 3356 7940

III
Special weather statement, Apr 21, 1:23 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
123 PM EDT SAT APR 21 2012

SCZ055-056-211815-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
123 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
215 PM EDT...

AT 123 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAMPIT...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...GRAVES AND SAMPIT.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3325 7948 3337 7959 3341 7950 3351 7939
      3332 7919 3330 7928 3331 7928 3330 7929
TIME...MOT...LOC 1723Z 235DEG 14KT 3332 7946

III
Special weather statement, Apr 21, 1:37 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
137 PM EDT SAT APR 21 2012

SCZ032-033-039-053-055-211815-
FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG-
137 PM EDT SAT APR 21 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 215 PM EDT...

AT 137 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER OUTLAND...OR ABOUT 18 MILES WEST OF
CONWAY...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...GRESHAM...HEMINGWAY...
HORRY...JOHNSONVILLE...KINGSBURG...OUTLAND...PEE DEE CROSSROADS AND
POSTON.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3402 7945 3390 7903 3367 7935 3377 7949
TIME...MOT...LOC 1737Z 214DEG 15KT 3379 7936

III
Local storm report, Apr 21, 2:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
239 PM EDT SAT APR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             3 SE MARION             34.15N  79.36W
04/21/2012  E1.25 INCH       MARION             SC   PUBLIC

            REPORTED BY MOTORIST ON HGWY 501

&&

EVENT NUMBER ILM1200054

BACON
Special weather statement, Apr 21, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
239 PM EDT SAT APR 21 2012

NCZ087-SCZ024-033-211930-
DILLON-MARION-ROBESON-
239 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARION...DILLON AND ROBESON
COUNTIES THROUGH 330 PM EDT...

AT 239 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ZION...OR ABOUT OVER MULLINS...MOVING NORTH AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE BARNESVILLE...ELROD...FAIRMONT...
FLOYDALE...FORK...HAMER...KEMPER...LAKE VIEW...PURVIS...ROWLAND...
SMITHBORO AND SOUTH OF THE BORDER.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3469 7934 3452 7889 3418 7930 3420 7939
TIME...MOT...LOC 1839Z 202DEG 31KT 3425 7931

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:18 AM EDTSmall Craft AdvisoryILM68 hr
Apr 21, 5:18 AM EDTDense Fog AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more3 hr
Apr 21, 12:52 PM EDTSpecial Weather StatementILMGeorgetown23 min
Apr 21, 1:23 PM EDTSpecial Weather StatementILMGeorgetown52 min
Apr 21, 1:37 PM EDTSpecial Weather StatementILMHorry38 min
Apr 21, 2:01 PM EDTSevere Thunderstorm WarningILMHorry, Marion44 min
Apr 21, 2:43 PM EDTSpecial Weather StatementILMGeorgetown62 min
Apr 21, 2:56 PM EDTSpecial Marine WarningILM49 min
Apr 21, 3:47 PM EDTSpecial Marine WarningILM58 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.